Tennessee, 2005Tornado in Tennessee, November 15, 2005
November 15, 2005 · NWS OHX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 15, 3:47 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 15, 3:47 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005
.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.
KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.
EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.
GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.
COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 41 45 25 44 / 100 10 10 10
CLARKSVILLE 38 45 23 45 / 100 0 10 10
CROSSVILLE 42 44 23 40 / 100 30 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU
&&
04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.
OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.
MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.
IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
ROSE
In the hours before
Special weather statement, Nov 15, 12:41 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CST TUE NOV 15 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-152100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1241 PM CST TUE NOV 15 2005
...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON...
HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN
WEST AND NORTHWEST MIDDLE TENNESSEE...
...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF
MIDDLE TENNESSEE...
AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS
WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE.
THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST
ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG
THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND
WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE
EAST.
AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI
RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM.
AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL
DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE
TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE
TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME
STORMS COULD PRODUCE TORNADOES.
THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE
MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST
WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING.
PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO
THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER
QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED.
STEIGERWALDT
Local storm report, Nov 15, 4:23 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 W ERIN 36.32N 87.81W
11/15/2005 HOUSTON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN TENNESSE RIDGE ALONG HWY 13S
POSSIBLE TORNADO
&&
MEDLocal storm report, Nov 15, 4:35 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 16 SW WAYNESBORO 35.16N 87.96W
11/15/2005 0.75 INCH WAYNE TN LAW ENFORCEMENT
&&
JCOHENLocal storm report, Nov 15, 4:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 16 SW WAYNESBORO 35.16N 87.96W
11/15/2005 WAYNE TN EMERGENCY MNGR
BARN ROOF DAMAGED NEAR LUTTS
&&
JCOHENLocal storm report, Nov 15, 4:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 S CLARKSVILLE 36.47N 87.35W
11/15/2005 MONTGOMERY TN EMERGENCY MNGR
WIND DMG WITH POSSIBLE TORNADO
&&
JCOHENTornado, Humphreys
- When
- November 15, 4:55 PM CST to 4:58 PM CST
- Where
- Humphreys County, 3 mi SW of New Johnsonville
- Rating
- F1
- Path length
- 2 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.983, -88.000
Roof damage to several homes was observed from Old State Route 1 and on Long Street. One house and several mobile homes were destroyed. Many other homes had structural damage. A barn on Old State Route 1 lost its roof. As many as 2000 people were without power during the height of the storm. This storm complex moved into Dickson County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481236.